MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM15CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM15CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002015S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the saber balloon catheter ruptured at eight atmosphere.There was no patient injury.
 
Additional Manufacturer Narrative
During use, it was reported that the 2x150mm 90cm saber balloon catheter (bc) ruptured at eight (8) atmospheres (atm).There was no patient injury.Multiple attempts to obtain additional information were made without success.One non-sterile saber 2mm15cm 90 unit was received coiled inside a plastic bag.The balloon was received no inflated and no anomalies or damages were found on the received device.Leak test was performed successfully; the balloon was inflated at 15 atm (over the nominal pressure) and deflated with no leak found.A device history record (dhr) review of lot 17432652 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the received device since it passed functional analysis.The exact cause of the failure experienced by the customer could not be conclusively determined during analysis.Based on the information available for review, concomitant device factors and/or procedural/handling factors may have contributed to this issue experienced by the customer as evidence by no leakage noted during inflation.According to the instructions for use, which is not intended as a mitigation, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2MM15CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key7702258
Report Number9616099-2018-02256
Device Sequence Number732579
Product Code LIT
UDI-Device Identifier20705032068366
UDI-Public20705032068366
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number48002015S
Device Catalogue Number48002015S
Device Lot Number17432652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1